Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A powerful cold front moved through Southwest Idaho and Southeast Oregon with wind gusts from 35 to 45 M.P.H common and peak gusts over 70 M.P.H.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before the first event at Oct 26, 1:52 PM MST, 4 hours 8 minutes earlier.
Area forecast discussion, Oct 26, 1:52 PM MST, 4 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BOISE ID
252 PM MDT MON OCT 26 2009
.SHORT TERM...TONIGHT THROUGH WEDNESDAY...COLD FRONT ENTERING NE
OREGON AS OF 230 PM WITH MANY STATIONS GUSTING 30-45 MPH...1 IN 10
GUST 53-55 KTS...I.E. AS HIGH AS 63 MPH FOR A RIDGE AROUND 4K FT
MSL. FRONT LOOKS TO CROSS SOUTHERN OREGON THIS EVENING WITH
SIMILAR PEAK GUSTS BRIEFLY 45 MPH FOR AT LEAST HALF THE ZONES SO
HAVE ISSUED A WIND ADVISORY THERE 0-6Z. OVER SW IDAHO...3-9Z
FROPA...THE FRONT CONFRONTS NIGHTTIME INPUT ON STABILITY BUT CAA
AND TERRAIN PARALLEL TO WINDS LOOK TO OVERCOME THAT. W TO NW LOW
LEVEL FLOW SO EAST OF BOISE BRIEFLY EXPECTED TO GUST AROUND 45 MPH
AS THE FRONT MOVES THROUGH SO HAVE ISSUED A WIND ADVISORY ON THE
IDAHO SIDE AS WELL. QUICK SHOT OF MOISTURE WITH WESTERLY FLOW LOOKS
TO BRING AROUND A TEN OF AN INCH OF PRECIP TO THE UPPER TREASURE
VALLEY AND MUCH OF SW IDAHO...A QUARTER TO LOCALLY TWO-THIRDS OF AN
INCH IN MOUNTAINS. RAIN SHADOW /0.01-0.05 AT BEST/ WITH THIS FLOW LOOKS
TO BE THE OREGON LOWER TREASURE VALLEY. UPPER LOW AND TROUGH OVER
WA AND OREGON DIVE SOUTH/SE FOLLOWING THE FRONT FOR COLD NORTHERLY
FLOW SETTING UP FOR TUESDAY/WEDNESDAY. LIGHTER WINDS WEDNESDAY
MORNING LOOK TO COMBINE WITH CLEAR SKIES FOR ANOTHER VERY COLD
MORNING. LACK OF SNOW COVER AT METAR SITES LOOKS TO KEEP LOWS WELL
AWAY FROM RECORDS EXCEPT AT BURNS...SIMILAR TO THE MORNING OF THE
25TH WHEN ITS LOW WAS NEAR RECORD VALUES IN THE TEENS. COLD
PATTERN STARTS THE LONGER TERM.
.LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY...MODELS ARE IN BETTER
AGREEMENT WITH THE PATTERN IN THE EXTENDED BUT THIS IS THE FIRST
MODEL RUN WITH BETTER CONSISTENCY. WITH THIS IN MIND STILL HAVE LOW
FORECASTER CONFIDENCE IN THE MODELS. WILL WAIT FOR A FEW MORE
CONSISTENT MODEL RUNS BEFORE FORECASTER CONFIDENCE INCREASES. EVEN
WITH BETTER AGREEMENT BETWEEN THE LATEST MODELS...THERE IS STILL
SOME MINOR TIMING AND STRENGTH DIFFERENCES WITH THE SYSTEMS MOVING
THROUGH THE FLOW. FOR THURSDAY BRIEF RIDGE OF HIGH PRESSURE OVER
THE AREA FOR MAINLY DRY CONDITIONS BUT WITH ZONAL FLOW DEVELOPING TO
THE WEST AND AN UPPER LEVEL TROUGH CONTINUING TO DIG TO THE SOUTH
NEAR THE FOUR CORNERS AREA WILL KEEP A SMALL MENTION OF POPS OVER
HIGHER TERRAIN AS MOISTURE CONTINUED TO MOVE THROUGH THE FLOW. WITH
THE NORTHERLY FLOW OVER THE AREA WILL SEE TEMPERATURES WELL BELOW
NORMAL. FRIDAY ANOTHER WEAK UPPER LEVEL TROUGH IS FORECAST TO MOVE
EAST OVER SOUTHERN CANADA. THIS WILL BRING ANOTHER ROUND OF
PRECIPITATION TO THE REGION. FOR FRIDAY NIGHT THROUGH MONDAY ZONAL
FLOW WILL SET UP OVER THE REGION FOR A CONTINUED CHANCE OF
PRECIPITATION. MODELS INDICATE SOME BRIEF RIDGING OVER THE WEEKEND
BUT WITH UNCERTAINTY IN THE MODELS WILL KEEP POPS AT OR ABOVE
CLIMATOLOGY. TEMPERATURES WILL REMAIN BELOW NORMAL.
&&
.AVIATION...STRONG COLD FRONT WILL MOVE THROUGH THE AREA TONIGHT FOR
WIDESPREAD RAIN AND SNOW SHOWERS AND MOUNTAIN OBSCURATION. AREAS OF
MVFR AND IFR CONDITIONS ARE LIKELY WITH THE COLD FRONT. COLD FRONT
WILL MOVE THROUGH KBKE/KBNO AROUND 00Z...KMYL/KBOI AROUND 03Z AND
KTWF/KJER AROUND 07Z. SURFACE WINDS WILL BE SOUTHERLY AHEAD OF THE
FRONT WITH GUSTS BETWEEN 20-30 KNOTS. SURFACE WINDS WILL SWITCH TO
WESTERLY BEHIND THE FRONT AND REMAIN GUSTY 20-45 KTS FOR SEVERAL
HOURS. WINDS ALOFT WILL BE STRONG FROM THE NORTHWEST.
&&
.BOI WATCHES/WARNINGS/ADVISORIES...
ID...WIND ADVISORY FROM 9 PM THIS EVENING TO 3 AM MDT TUESDAY FOR
IDZ014-IDZ015-IDZ016-IDZ028-IDZ029.
OR...WIND ADVISORY FROM 6 PM MDT /5 PM PDT/ THIS EVENING TO MIDNIGHT
MDT /11 PM PDT/ TONIGHT FOR ORZ061-ORZ063.
&&
WEATHER.GOV/BOISE
SHORT TERM...VM
LONG TERM....JA/DD
AVIATION.....JAHazardous weather outlook, Oct 26, 4:22 PM MST, 1 hour 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BOISE ID
522 PM MDT MON OCT 26 2009
ORZ062-271200-
BAKER COUNTY-
422 PM PDT MON OCT 26 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
OREGON.
.DAY ONE...TONIGHT
THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A WIND
ADVISORY FOR BAKER COUNTY...WHICH IS IN EFFECT UNTIL 11 PM PDT
THIS EVENING.
GUSTY SOUTHWEST TO WEST WINDS TO 25 TO 35 MPH LOOK TO PROCEED THE
FRONT THEN WEST TO NORTHWEST WINDS GUSTING AROUND 45 MPH ARE
EXPECTED WITH AND BEHIND THE FRONT FOR AN HOUR OR TWO. LOCAL GUSTS
TO 55 MPH ARE POSSIBLE.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD REPORT SIGNIFICANT WEATHER IN ACCORDANCE WITH
ESTABLISHED PROCEDURES.
IDZ012-ORZ064-271200-
LOWER TREASURE VALLEY ID-LOWER TREASURE VALLEY OR-
522 PM MDT MON OCT 26 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IDAHO
AND SOUTHEAST OREGON.
.DAY ONE...TONIGHT
THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A WIND
ADVISORY FOR THE LOWER TREASURE VALLEY...WHICH IS IN EFFECT UNTIL
3 AM MDT TUESDAY.
NORTHWEST WINDS OF 30 TO 35 MPH WITH GUSTS OF 45 TO 55 MPH WILL
FOLLOW BEHIND A COLD FRONT AFTER IT PUSHES THROUGH THIS EVENING.
LOCAL BLOWING DUST IS POSSIBLE AND MAY REDUCE VISIBILITIES DOWN TO
A MILE IN PLACES.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD REPORT SIGNIFICANT WEATHER IN ACCORDANCE WITH
ESTABLISHED PROCEDURES.
ORZ061-063-271200-
HARNEY COUNTY-MALHEUR COUNTY-
522 PM MDT MON OCT 26 2009 /422 PM PDT MON OCT 26 2009/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
OREGON.
.DAY ONE...TONIGHT
THE WIND ADVISORY FOR HARNEY COUNTY AND MALHEUR COUNTY IS NOW IN
EFFECT UNTIL MIDNIGHT MDT /11 PM PDT/ TONIGHT.
DRIVERS SHOULD BE ALERT FOR SHIFTING AND GUSTY WINDS SOUTH TO
NORTHWEST...WITH LOCAL GUSTS TO 55 MPH AND LOCALLY REDUCED
VISIBILITIES OF 1 TO 2 MILES IN BLOWING DUST.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD REPORT SIGNIFICANT WEATHER IN ACCORDANCE WITH
ESTABLISHED PROCEDURES.
IDZ014>016-028-029-271200-
UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY-
CAMAS PRAIRIE-OWYHEE MOUNTAINS-
522 PM MDT MON OCT 26 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
IDAHO AND SOUTHWEST IDAHO.
.DAY ONE...TONIGHT
A WIND ADVISORY IS NOW IN EFFECT UNTIL 3 AM MDT TUESDAY.
A COLD FRONTAL PASSAGE IS EXPECTED ACROSS THE OWYHEE MOUNTAINS 7
TO 8 PM...THE EASTERN PORTION OF THE UPPER TREASURE VALLEY 9 TO 10
PM AND THE MAGIC VALLEY SHORTLY AFTER MIDNIGHT.
GUSTY SOUTHWEST TO WEST WINDS TO 30 OR 40 MPH LOOK TO PRECEDE THE
FRONT THEN WEST TO NORTHWEST WINDS GUSTING AROUND 45 MPH ARE
EXPECTED WITH AND BEHIND THE FRONT FOR AN HOUR OR TWO. LOCAL GUSTS
TO 55 MPH AND BLOWING DUST REDUCING VISIBILITIES TO A MILE ARE
POSSIBLE.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD REPORT SIGNIFICANT WEATHER IN ACCORDANCE WITH
ESTABLISHED PROCEDURES.
IDZ011-013-030-033-271200-
WEST CENTRAL MOUNTAINS-BOISE MOUNTAINS-SOUTHERN TWIN FALLS COUNTY-
UPPER WEISER RIVER-
522 PM MDT MON OCT 26 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
IDAHO AND WEST CENTRAL IDAHO.
.DAY ONE...TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, Oct 26, 4:40 PM MST, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOISE ID
540 PM MDT MON OCT 26 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM NON-TSTM WND GST 1 NNW HARPER 43.86N 117.61W
10/26/2009 M45 MPH MALHEUR OR TRAINED SPOTTER
&&
DDECKERLocal storm report, Oct 26, 4:57 PM MST, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOISE ID
557 PM MDT MON OCT 26 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM NON-TSTM WND GST ONTARIO 44.02N 116.97W
10/26/2009 M49 MPH MALHEUR OR ASOS
&&
DDECKERLocal storm report, Oct 26, 5:24 PM MST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOISE ID
624 PM MDT MON OCT 26 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM NON-TSTM WND GST ROME 42.83N 117.62W
10/26/2009 M59 MPH MALHEUR OR ASOS
&&
DDECKERLocal storm report, Oct 26, 5:28 PM MST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOISE ID
628 PM MDT MON OCT 26 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM NON-TSTM WND GST 4 SSW CALDWELL 43.61N 116.71W
10/26/2009 E50 MPH CANYON ID TRAINED SPOTTER
&&
DDECKERLocal storm report, Oct 26, 5:32 PM MST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOISE ID
632 PM MDT MON OCT 26 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0631 PM NON-TSTM WND GST 5 SE CALDWELL 43.60N 116.60W
10/26/2009 M49 MPH CANYON ID TRAINED SPOTTER
&&
DDECKERLocal storm report, Oct 26, 5:48 PM MST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOISE ID
648 PM MDT MON OCT 26 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0644 PM NON-TSTM WND DMG 2 W NAMPA 43.59N 116.61W
10/26/2009 CANYON ID TRAINED SPOTTER
A QUARTER OF THE REAR FENCE HAS BEEN BLOWN DOWN. BRANCHES
1-3 INCHES IN DIAMETER HAVE BEEN BROKEN OFF TREES.
ESTIMATED 50 MPH WINDS.
&&
DFISHLERHigh Wind, Malheur
- When
- October 26, 6:00 PM MST to 7:00 PM MST
- Where
- Malheur forecast zone
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 43.193, -117.623 (the zone’s center; the record gives no point)
The Rome, Oregon ASOS recorded a gust of 59 M.P.H.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood and Flood in Louisiana, October 26 to 27, 2009$600,000 · 5 events
- Damaging Wind in Texas, October 26, 2009$100,000 · 70 kt wind · 1 event
- Tornado in Oregon, October 26, 2009$50,000 · EF0 · 1 event
- Rip Current in Florida, October 26, 20092 injured · 1 event
- Marine Thunderstorm Winds in Gulf of Mexico, October 26, 200970 kt wind · 9 events
- Marine Thunderstorm Winds in Gulf of Mexico, October 26, 200958 kt wind · 7 events
- Marine Thunderstorm Winds in Gulf of Mexico, October 26, 200950 kt wind · 5 events
- Damaging Winds in Texas, October 26, 2009$1,000 · 56 kt wind · 5 events
- Heavy Snow in Washington, October 26 to 27, 20093 events
- Frost and Freeze in Utah, October 26, 20092 events
- High Wind in Montana, October 26, 200957 kt wind · 2 events
- Winter Storm and Heavy Snow in Montana, October 26 to 27, 20092 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 199791.